New member: Minoxidil

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)? USA

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)

What is your current age, height, weight? 25, 6’, 200lb

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? Minoxidil

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? Full dropper topical everyday for 1 year.

What condition was being treated with the drug? Receding hairline

For how long did you take the drug (weeks/months/years)? 1 year and a few months

How old were you, and WHEN (date) did you start the drug? 16

How old were you when you quit, and WHEN (date) did you quit? 17

How did you quit (cold turkey or taper off)? Cold turkey

How long into your usage did you notice the onset of side effects? 6 months in and noticed depression but thought it was temporary. Full side effects were noticeable 6 months after including severe sexual dysfunction and numbness, dry skin, loss of body hair, zero libido, insomnia, genital shrinkage, cold feeling.

What side effects did you experience that have yet to resolve since discontinuation? All side effects are still unresolved.

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
[ x] Loss of Libido / Sex Drive
[x ] Erectile Dysfunction
Complete Impotence
[ x] Loss of Morning Erections
[ x Loss of Spontaneous Erections
[x ] Loss of Nocturnal Erections
[x ] Watery Ejaculate
[ x] Reduced Ejaculate
[ x] Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
[x ] Emotional Blunting / Emotionally Flat
[x ] Difficulty Focusing / Concentrating
[ x] Confusion
[x ] Memory Loss / Forgetfulness
[ x] Stumbling over Words / Losing Train of Thought
Slurring of Speech
[x ] Lack of Motivation / Feeling Passive / Complacency
[x ] Extreme Anxiety / Panic Attacks
[ x] Severe Depression / Melancholy
[ x] Suicidal Thoughts

Physical
[x ] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
[x ] Testicular Shrinkage / Loss of Fullness
[x ] Genital numbness / sensitivity decrease
[x ] Weight Gain
Gynecomastia (male breasts)
[x ] Muscle Wastage
[x ] Muscle Weakness
Joint Pain
[ x] Dry / Dark Circles under eyes

Misc
Prostate pain
[ x] Persistent Fatigue / Exhaustion
[x ] Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
[x ] Frequent urination
[x ] Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? Currently taking many supplements and 25 mcg levothyroxine

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

I have had this since 2012 when I was going into senior year of high school. My story is much similar to everyone here. I was in extremely good shape and healthy with no history of depression before this. I was completely destroyed when my worst fears were realized. Doctors told me this was impossible and it was in my head. I never told anyone else except for parents about this. Since I used minoxidil and not finasteride I was told that it was not possible. I knew instantly what this was as there is nothing else in medicine that has symptoms like these. Living with this on my own was unbearable. I saw many doctors and everyone of them dismissed what I was saying. Finally after 7 years I went to San Diego to see Dr. Goldstein and he ran the tests and confirmed that my symptoms are equivalent to post finasteride syndrome. I haven’t seen many members with minoxidil stories but I also thought it was safe. If I knew what would happen I would have never touched it. Anyways, that’s the brief story and anything positive that I find I will share it.

1 Like

Sorry you are suffering from that disease and you didn’t even take Fin. Me myself I used Regaine for 6 months and then took Saw Palmetto for 2.5 days. I am suffering now 2.5 years because of that rat poison.

Hey man mind if I ask if you suffer from loss of pleasure during orgasm? I took minoxidil too on top of fin

Yes I did lose pleasurable orgasm as well. I had a brief recovery a year later where I would say I was 80% back to normal but, as most people have experienced here, it was temporary. During that recovery my pleasurable orgasms returned but then decreased. My recovery was because I was in the blistering sun working a construction job that summer and it seemed to kick start something again. I went through a lot of agony before it kickstarted. Working out in the sun seems to be the only true symptom reliever in my experience. I have never been able to repeat that temporary recovery.

Sorry to hear about that Tisho. My hope is that I know recovery or relief is actually possible but I have never been able to repeat that recovery. It might have been a one time deal for me.

Well that’s good at least you can say it’s possible to recover, I’ve had this symptom since 2012 and it’s never really gotten better

I had temporary recovery too on the second month and it kept me like 3.5 months, then I crashed and the hell broke loose. Ever sinse then I am struggling with the life, just passing the day and nothing more.

hey man, you mentioned working out in the sun- I also think there’s something big here. lots of hormones being shuffled around when you are getting proper vitamin d and exercise. I noticed my situation got a lot better after going on beach runs every afternoon. I’d highly recommend. good luck.

1 Like

Yeah that’s exactly about how long my recovery lasted and I am doing the exact same thing you are now. That’s the only thing you can do though. One day at a time and try different methods. They have definitely found out tons of information on this since 2012 though. The crazy thing is at the start of my experience I figured out it was some form of acquired androgen insensitivity and brought the documents to the doctors and they dismissed it. But without knowing what I know now I was pretty close lol.

Thank you Quest. Yes, there’s definitely something with the sun that helps reduce the mental symptoms at least.

1 Like

It’s been confirmed that it’s a 5AR inhibitor like finasteride.

Stories - https://www.askapatient.com/viewrating.asp?drug=20834&name=ROGAINE+EXTRA+STRENGTH+(FOR+MEN)

2 Likes

Its seems that every medical hair loss treatment can cause sexual side effects.

1 Like

Interesting. Is there any source to read about this?


And:

https://www.google.com/url?sa=t&source=web&rct=j&url=https://hrcak.srce.hr/file/284618&ved=2ahUKEwivkPSxxLHkAhWOUxUIHehRCf8QFjAMegQIARAB&usg=AOvVaw03nOgMKQ4Evv9p3Viro0SQ

1 Like

Yes, I’ve know for a long time it acted on 5 AR. I took these links to me doctors before but the didn’t care. So far only Goldstein has helped and it isn’t cheap. I wonder if there ever is a treatment protocol if it will work for users of different substances? I have no idea but I hope so

The scary thing is, even if they change the warning label on Finasteride, that won’t happen with Minoxidil. I remenber I did read the warning label and there wasn’t anything that would even give you a hint of the sides you can get potentially. Mother fuckers!

What exactly did he help you with?

Seems like a lot of doctors who believe in PFS are just gouging patients just to tell them they have PFS, which is greedy. Prevention is one thing, that’d be priceless information, but after the fact it’s not. There’s almost no value when most people could just google the info.

1 Like

Thanks!

1 Like

He’s was very good to me. He prescribed small dose levothyroxine because I had sub clinical hypothyroidism. I take the smallest dose about once a week because I react better to it that way. It’s better than before but I have to be careful with it. He also prescribed me addyi which is called the “female viagra”. It works on dopamine but i stopped taking it because it’s very sketchy and I do not like taking any form of antidepressant. It also rarely ever works. It barely got FDA approved. Not that it means anything anyway. He prescribed me adderall as well to basically get my brain firing again but it makes the sexual symptoms worse so I quit taking that too. He is also the only doctor to test each symptom using sensory and reflex tests and ultrasound of my junk. All had terrible results. He concluded that it was post finasteride syndrome and would consider it as such which is finally a relief to me because I spent many years on my own with this. It was worth going for me just to finally get a label on this shit. But yes, very expensive and you have to use what works for you.

I have the pfs myself. And I’ve been using minoxidyl for 5 months now. God, I’ve seen what the forum says about minoxidine, but I thought it was a placebo.

I thought people were making it up for themselves.

I get off the minoxidil immediately.

Get well. Thank God you didn’t drink finasteride like us.